MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Catalog Number 121810
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast biopsy, the physician alleged that the needle was that of a 16g and not the labeled 18g.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection: visual inspection not performed as the sample was not returned.Functional/performance evaluation: functional testing not performed as the sample was not returned.Medical records review: review not performed as medical records were not provided.Image/photo review: one electronic photo was received and reviewed.The photo shows a scanned copy of the package labeling.The label clearly shows lot# rezi1868 and cat# 121810.No anomalies were noted with the label and product description.Conclusion: one electronic photo was provided for review.Based on the photo review, a device marking issue could not be confirmed and no objective evidence was provided.A review of manufacturing records and sales from the facility was performed based on the lot number provided and no anomalies could be found to confirm the reported event.Therefore, the investigation is inconclusive for the reported event.Per the sales review, it was noted that the facility had received a purchase order for both monopty catalogs 121810 and 121610 in october 2016, while the event occurred in (b)(6) 2017.While a definitive root cause could not be determined based upon the available information.It is unknown if device handling for the two available monotpy catalogs at the facility contributed to the reported event.It should be noted that per the evaluation results, the initial and final article inspection for the lot in question confirmed no abnormalities regarding needle gauge.Additionally, a review of prior and post manufactured lots to the lot in question noted no correlation for potential mix-up issues.Therefore, it was unlikely that the event is related to manufacturing issue.Labeling review: the current ifu (instructions for use) states: general information and device description: the bard monopty disposable core biopsy instrument is a single use core biopsy device.It is available in several needle gauge sizes and lengths.Precautions: before using, inspect the needle for damaged point, bent shaft or other imperfections that would prevent proper function.If the needle components are damaged or bent, do not use.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6616806
Report Number2020394-2017-00580
Device Sequence Number10994529
Product Code KNW
UDI-Device Identifier00801741084638
UDI-Public(01)00801741084638(17)180928(10)REZI1868
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number121810
Device Lot NumberREZI1868
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1